MAUDE Adverse Event Report: COVIDIEN MONOJECT; SYRINGE, PERIODONTIC, ENDODONTIC, IRRIGATING

COVIDIEN MONOJECT; SYRINGE, PERIODONTIC, ENDODONTIC, IRRIGATING
Model Number 1180327114E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Submit date: 5/7/2018.The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states the monoject needle fractured from the base of the needle in a patients mouth.
 
Additional Manufacturer Narrative
Submission date: 08/17/2018.An investigation was performed for the reported customer complaint: ¿the customer states the monoject needle fractured from the base of the needle in a patients mouth.¿ a review of the device history record (dhr) for the reported lot number 704127 indicates product and specification requirements were met with no non-conforming product identified relating to this customer report.A lot cannot be released unless it passes all quality and conformance requirements.A review of changes to product, process, and packaging has been conducted identifying no affecting changes related to this reported event.Control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during the molding, printing, assembly and packaging processes.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, cannula pull force testing/assembly, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.Device history records for all hypodermic needle product (item 4500133) that went into this lot were also reviewed.No deficiencies were noted.No product/samples were returned.There were no issues related to the reported condition found in a review of the dhrs, maintenance records, or process review.There is insufficient information available to determine a probable cause.The investigation did not identify a systemic issue with the product or process.The reported customer complaint is not confirmed.A root cause could not be determined.No corrective or preventive action is planned at this time.This complaint will be used for trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOJECT
Common Device Name
SYRINGE, PERIODONTIC, ENDODONTIC, IRRIGATING
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key7491440
Report Number1017768-2018-00042
Device Sequence Number196988
Product Code EIC
UDI-Device Identifier30884521195541
UDI-Public30884521195541
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Dentist
Device Expiration Date01/31/2022
Device Model Number1180327114E
Device Catalogue Number1180327114E
Device Lot Number704127
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;